Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 92, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 7, 2012, 3:24 AM EST. It took effect at Nov 7, 2012, 1:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2012, 3:24 AM EST (08:24 UTC)
- In effect from
- Nov 7, 2012, 1:00 PM EST
- Expired
- Nov 8, 2012, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
168 WHUS71 KBUF 070824 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 324 AM EST WED NOV 7 2012 LOZ042-071630- /O.NEW.KBUF.SC.Y.0092.121107T1800Z-121108T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 324 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST THURSDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-071630- /O.NEW.KBUF.SC.Y.0092.121107T2100Z-121109T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 324 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THURSDAY. * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-071630- /O.NEW.KBUF.SC.Y.0092.121108T0000Z-121109T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 324 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY. * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-071630- /O.NEW.KBUF.SC.Y.0092.121107T2200Z-121108T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 324 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST THURSDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK/TJP
5 follow-up statements
464 WHUS71 KBUF 071551 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1051 AM EST WED NOV 7 2012 LOZ042-080000- /O.CON.KBUF.SC.Y.0092.121107T1800Z-121108T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1051 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-080000- /O.CON.KBUF.SC.Y.0092.121107T2100Z-121109T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1051 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-080000- /O.CON.KBUF.SC.Y.0092.121108T0000Z-121109T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1051 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-080000- /O.CON.KBUF.SC.Y.0092.121107T2200Z-121108T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1051 AM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
304 WHUS71 KBUF 072041 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EST WED NOV 7 2012 LOZ043-044-080445- /O.EXT.KBUF.SC.Y.0092.121107T2100Z-121109T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 341 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-080445- /O.EXT.KBUF.SC.Y.0092.121108T0000Z-121108T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 341 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-080445- /O.CON.KBUF.SC.Y.0092.000000T0000Z-121108T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 341 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-080445- /O.CON.KBUF.SC.Y.0092.121107T2200Z-121108T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 341 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
049 WHUS71 KBUF 080302 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 PM EST WED NOV 7 2012 LEZ040-080415- /O.CAN.KBUF.SC.Y.0092.000000T0000Z-121108T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1002 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ045-080415- /O.CAN.KBUF.SC.Y.0092.000000T0000Z-121108T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ042-081115- /O.CON.KBUF.SC.Y.0092.000000T0000Z-121108T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1002 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-081115- /O.CON.KBUF.SC.Y.0092.000000T0000Z-121109T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1002 PM EST WED NOV 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
562 WHUS71 KBUF 080848 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 348 AM EST THU NOV 8 2012 LOZ042-081400- /O.EXT.KBUF.SC.Y.0092.000000T0000Z-121108T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 348 AM EST THU NOV 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...NORTHEAST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-081700- /O.EXT.KBUF.SC.Y.0092.000000T0000Z-121108T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 348 AM EST THU NOV 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
572 WHUS71 KBUF 081431 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 931 AM EST THU NOV 8 2012 LOZ043-044-081800- /O.CON.KBUF.SC.Y.0092.000000T0000Z-121108T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 931 AM EST THU NOV 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 3:04 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 7, 3:04 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
304 AM EST WED NOV 7 2012
.SYNOPSIS...
LOW PRESSURE LOCATED OFF THE CAROLINA COAST WILL MOVE NORTH TOWARD
THE SOUTHERN NEW ENGLAND COAST LATE TODAY AND TONIGHT...THEN DRIFT
OFF TO THE NORTHEAST THURSDAY AND FRIDAY. HIGH PRESSURE BUILDING
BEHIND THIS LOW WILL KEEP MOST OF THE PRECIPITATION FROM THIS SYSTEM
WELL TO OUR EAST. A SIGNIFICANT WARMING TREND WILL SET UP ACROSS OUR
REGION THIS WEEKEND AS THE HIGH SETTLES OFF THE EAST COAST.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE CENTERED OVER QUEBEC IS BRINGING MAINLY CLEAR SKIES
RATHER CHILLY TEMPERATURES TO THE AREA EARLY THIS MORNING. SOME
LOCATIONS EAST OF LAKE ONTARIO WILL DIP INTO THE UPPER TEENS BEFORE
DAYBREAK...WHILE AREAS CLOSE TO THE WESTERN SHORES OF LAKE ONTARIO
HOVER AROUND 30.
AS THE SURFACE HIGH MOVES EAST TOWARD THE CANADIAN MARITIMES THIS
AFTERNOON...AN INTENSIFYING LOW LOCATED OFF THE CAROLINA COAST WILL
LIFT TO THE NORTH AND APPROACH THE SOUTHERN NEW ENGLAND COAST THIS
EVENING. THERE WILL BE SOME INCREASE IN HIGH CLOUDS ACROSS SOUTHERN
AND EASTERN PORTIONS OF THE FORECAST AREA...AND NORTHEAST WINDS WILL
PICK UP A BIT...ESPECIALLY ALONG THE SOUTH SHORE OF LAKE ONTARIO AS
THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE APPROACHING LOW.
ASIDE FROM THE INCREASING CLOUDS AND BREEZIER CONDITIONS...EXPECT A
DRY DAY ACROSS THE FORECAST AREA WITH TEMPERATURES CONTINUING TO RUN
BELOW AVERAGE. HIGHS TEMPERATURES WILL STRUGGLE TO REACH THE LOWER
LOW 40S ALONG THE LAKE PLAINS...WHILE INLAND LOCATIONS STAY IN THE
UPPER 30S.
TONIGHT...THE SURFACE LOW IS FORECAST TO REMAIN NEARLY STATIONARY
OFF THE SOUTHERN NEW ENGLAND COAST. THE LATEST GUIDANCE STILL KEEPS
THE BULK OF THE PCPN EAST OF OUR CWA...BUT CLOUDS WILL HOLD IN
ACROSS THE FINGER LAKES AND NORTH COUNTRY...WHILE AREAS FARTHER TO
THE WEST SEE PARTLY CLOUDY SKIES. THE PRESENCE OF MORE CLOUDS AND
THE MODEST NORTHERLY FLOW BEHIND THE LOW WILL HELP TO KEEP
TEMPERATURES A BIT WARMER THAN THIS MORNING'S READINGS...ESPECIALLY
EAST OF LAKE ONTARIO.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
ON THURSDAY THE COASTAL LOW WILL START THE DAY OFF THE NEW JERSEY
SHORE...AND WILL MOVE NORTHEAST FROM THERE AND BEGIN TO WEAKEN.
LATEST 00Z MODEL GUIDANCE IS CONSISTENT IN KEEPING ALL OF THE PRECIP
WELL EAST OF OUR CWA. THE WESTERN FRINGE OF THE MID/HIGH CLOUD DECK
WILL BE OVER CENTRAL NY AND THE NORTH COUNTRY DURING THE MORNING...
BUT THIS SHOULD THIN DURING THE AFTERNOON AS THE COASTAL LOW BEGINS
TO MAKE HEADWAY NORTHEAST AND AWAY FROM THE AREA. FARTHER WEST
ACROSS WESTERN NY EXPECT PLENTY OF SUNSHINE. THE AIRMASS IS STILL ON
THE CHILLY SIDE...SO ONLY EXPECT HIGHS IN THE LOWER 40S ACROSS LOWER
ELEVATIONS AND UPPER 30S HIGHER TERRAIN. A NORTHEAST BREEZE IN THE
PRESSURE GRADIENT BETWEEN THE COASTAL LOW AND HIGH PRESSURE OVER THE
OHIO VALLEY WILL ALSO PRODUCE A MINOR WIND CHILL.
THURSDAY NIGHT A SURFACE RIDGE WILL BUILD ACROSS THE LOWER LAKES.
WARM ADVECTION WILL ALREADY BE UNDERWAY ALOFT...AND THIS WILL BRING
A MODEST INCREASE IN MID/HIGH CLOUDS FROM WEST TO EAST OVERNIGHT.
TEMPS WILL STILL BE ON THE CHILLY SIDE WITH LOWS GENERALLY IN THE
LOWER 30S ON THE LAKE PLAINS AND 20S FARTHER INLAND.
ON FRIDAY THE WARM ADVECTION PATTERN WILL REMAIN IN PLACE ACROSS THE
LOWER LAKES...WITH SOME LIMITED SUNSHINE FILTERING THROUGH MID AND
HIGH CLOUDS. TEMPS ALOFT WILL CONTINUE TO MODERATE...ALTHOUGH WEAK
MIXING AND AT LEAST SOME CLOUD COVER WILL TEMPER THE WARM-UP AT THE
SURFACE. EXPECT HIGHS IN THE UPPER 40S TO AROUND 50 IN MOST
LOCATIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONG ADVERTISED WARM-UP FOR THIS WEEKEND INTO EARLY NEXT WEEK IS
STILL RIGHT ON TRACK WITH EXCELLENT MODEL AGREEMENT THROUGH THE
MEDIUM RANGE IN THE 00Z MODEL GUIDANCE. A MAJOR PATTERN CHANGE WILL
TAKE PLACE LATE THIS WEEK...WITH A VERY STRONG TROUGH DIGGING INTO
THE PACIFIC NORTHWEST AND FORCING STRONG DOWNSTREAM HEIGHT RISES
ACROSS THE CENTRAL AND EASTERN UNITED STATES. THIS WILL ALLOW
BUILDING WARMTH TO SPREAD INTO OUR REGION OVER THE WEEKEND.
LOOKING AT THE DETAILS...FRIDAY NIGHT INTO SATURDAY A WARM FRONT
WILL STRENGTHEN ACROSS THE GREAT LAKES IN RESPONSE TO UPSTREAM
HEIGHT RISES AND FLOW ADJUSTMENTS. THE GFS AND ECMWF CONTINUE TO
SUGGEST THE POTENTIAL OF A FEW SCATTERED SHOWERS LIFTING NORTHEAST
ACROSS THE AREA ALONG AND AHEAD OF THE WARM FRONT LATE FRIDAY NIGHT
INTO SATURDAY. AMOUNTS WILL BE LIGHT...BUT THE CLOUDS AND
POSSIBILITY OF SHOWERS WILL HOLD TEMPS IN THE LOW TO MID 50S ON
SATURDAY.
BY SUNDAY THE WARM FRONT WILL LIFT WELL NORTH WITH THE WARM SECTOR
BECOMING SOLIDLY ESTABLISHED. 850MB TEMPS WILL SOAR TO AROUND
+12C...WHICH WILL SUPPORT HIGHS IN THE 60S IN MANY AREAS...WITH
AREAS FROM THE LAKE ERIE SHORE TO THE NIAGARA FRONTIER AND ROCHESTER
POSSIBLY MAKING A RUN AT THE UPPER 60S WITH DOWNSLOPE SSW FLOW. WE
SHOULD ALSO SEE A RETURN TO SUNSHINE AS ANY WARM FRONTAL CLOUDINESS
LIFTS WELL NORTH INTO CANADA.
MODERATE SOUTHERLY FLOW WILL BRING A VERY MILD NIGHT SATURDAY NIGHT
WITH ANOTHER WARM DAY ON MONDAY AS MANY AREAS BREAK INTO THE 60S
ONCE AGAIN. GFS AND ECMWF ARE IN VERY GOOD AGREEMENT WITH THE TIMING
OF A STRONG COLD FRONT LATE MONDAY NIGHT INTO TUESDAY. THIS WILL
BRING A PERIOD OF SHOWERS...AND TEMPERATURES RETURNING TO AT OR
BELOW AVERAGE FOR A BRIEF TIME DURING THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE RIDGING WEST ACROSS NEW YORK STATE WILL MAINTAIN VFR
CONDITIONS ACROSS THE AREA TODAY AND TONIGHT. AN INTENSIFYING LOW
LOCATED OFF THE CAROLINA COAST WILL LIFT TO THE NORTH TODAY...THEN
STALL OFF THE SOUTHERN NEW ENGLAND COAST TONIGHT. LOOK FOR
NORTHEASTERLY WINDS TO INCREASE THIS AFTERNOON AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF THE APPROACHING LOW. THERE WILL ALSO BE
SOME INCREASE IN HIGH CLOUDS...ESPECIALLY ACROSS THE FINGER LAKES
AND NORTH COUNTRY.
OUTLOOK...
THURSDAY NIGHT AND FRIDAY...VFR
SATURDAY...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.
SUNDAY AND MONDAY...VFR.
&&
.MARINE...
SURFACE HIGH PRESSURE WILL MOVE EAST ACROSS QUEBEC TODAY AND TONIGHT
WHILE LOW PRESSURE OFF THE CAROLINA COAST LIFTS NORTH TOWARD THE
SOUTHERN NEW ENGLAND COAST. THE LOW WILL CONTINUE TO PUSH OFF TO THE
NORTHEAST THURSDAY AND FRIDAY. THE INCREASING PRESSURE GRADIENT IN
THE VICINITY OF THE LOW WILL CAUSE NORTHEAST WINDS TO PICK UP LATER
THIS AFTERNOON AND TONIGHT. THE RESULTING INCREASE IN WIND AND WAVES
WILL RESULT IN SCA CONDITIONS ALONG THE SOUTHERN SHORES OF LAKE
ONTARIO FROM LATER THIS AFTERNOON THROUGH MOST OF THURSDAY.
EXPECT A SIMILAR TREND ON LAKE ERIE...WITH THE BIGGEST IMPACT FROM
WIND AND WAVES EXPECTED TO OCCUR SOUTHWEST OF DUNKIRK FROM LATE THIS
AFTERNOON THROUGH TONIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 4 AM EST
THURSDAY FOR LEZ040.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10
PM EST THURSDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR LOZ045.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM EST
THURSDAY FOR LOZ042.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...TJP
MARINE...TJPHazardous weather outlook, Nov 6, 5:05 AM EST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EST TUE NOV 6 2012 NYZ001>008-010>014-019>021-085-071015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 505 AM EST TUE NOV 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EST TUE NOV 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.